MDJunction - People Helping People
 
Ask a Question
04/08/2008 09:29 AM

Question about Lithium...

AmityKay
AmityKay  
Posts: 10
Member

My doctor changed my meds this last Friday. I was taking Depakote but was having too many problems with my stomach from it and could no longer take it. I was put on Lithuim 300 mgs 2 times a day to start and we will increase my dose slowly. Ever since I started it on Friday evening I have been unable to sleep. My doctor went out of the country for 2 weeks and I can't stand the doctor who has taken over his calls so I really don't want to call the doc unless I HAVE to. I knew to expect some side effects like tremors (which I do have once in awhile) and I have totally lost any and all interest in food (great diet program!! LOL) but I thought that Lithuim caused sleepiness not sleepless nights.

At this point I am so tired my eyes look like a racoons and I can't make much sense when I talk, hard to think coharently!

Has anyone else had this problem or heard of this happening?Blink

Reply

04/08/2008 04:10 PM
rkc1964
rkc1964Posts: 252
Member

[color=#000080]Hey AmityKay, I have taken lithium for 25 years and experienced a lot of the side effects. Some of them (shaky, tremors) do go away with time but usually lithium makes you sleepy and gain weight -your lucky as far as the weight thing goes. I hope you get adjusted until it works for you but not always does lithium agree with everyone so keep your pdoc informed and good luck to you.

Becky


04/09/2008 09:39 AM
truckin_angel
truckin_angel  
Posts: 172
Member

Hi Kay,

I was just put on Lithium 2 weeks ago and within a week went into a manic episode with being very irritable, grouchy, very testy, nervous, clipping my words, feeling like i couldnt control anything i was doing. I didnt have any problems sleeping at nite but couldnt sleep during the day which was a problem since i have fibromyalgia and need to rest during the day because of the pain. When i went back to the dr yesterday he said i was in a manic episode so he did blood work for lithium level but stopped the lithium and started me on zyprexa. Did you or anyone else have this problem? I need all the advise i can get so please share with me if u can.

Thank you


04/09/2008 09:50 AM
AmityKay
AmityKay  
Posts: 10
Member

That is kinda what I think it has done to me. My manic episodes aren't normally like this but I can't help but think I am experiencing one. I have still yet to sleep (since Friday) and I am now doing large cleaning projects and with the lack of sleep I shouldn't have the ability to stand up let alone clean for 5-6 hrs straight.

I was on Zyprexa and then Symbyax (sp) which is Zyprexa and Prozac together. I had to stop taking it because I gained over 70 lbs on it. LOL At this point I am running out of meds I can take. My insurance copay on Lamictal is so high I can't afford it and that is what my doc wanted me on instead of Lithium. I have taken just about every anti-depressant out there with little help.

I am honestly starting to worry there won't be anything that will control my problems!


04/09/2008 06:38 PM
Gypsy
Gypsy  
Posts: 1646
Senior Member

Hi Ladies,

I take Lithium. I had the manicness, before it got into my system. After about a week it started to work. I had mixed mania for a while after, that, and my pdoc increased the Lithium, and I am fine, now. I started on 300 mgs, and am now at 600mgs. I have tried every med out there. This is the only one that works for me. I am sleeping really well. I am also on Lamictal which balances out the Lithium.

I also take buspar at night, and have Ambien as a back up.

I have been watching my diet, because, I don't want to blow up like a balloon. When, I am hungry, I try to snack on veggies, and fruit, and fat free snacks. I tend to crave carbs, and sugar.

Becareful with Zyprexa. It is a big time weight gainer.


04/09/2008 10:21 PM
AmityKay
AmityKay  
Posts: 10
Member

I have noticed sugar craving! I have always been the kind to crave salty snacks which I have to avoid since my blood pressure is high and I am on a low salt diet. Since Friday I have been wanting sugar so I bought some low calorie jelly beans to nibble on and allow myself only a small handfull.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved